| Model Number |
430009-62 |
| Medical Device Problem Code |
Unintended System Motion (1430)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/25/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has requested that the cadiere forceps instrument be returned for failure analysis testing.As of the date of this report, the product has not yet been received.
Event or Problem Description
It was reported that during a da vinci-assisted malignant hysterectomy surgical procedure, the cadiere forceps instrument moved to an opposite direction to the surgeon's command.The procedure was completed with no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred both times; but this was the only time the surgeon use the cadiere.There were no external collisions.The site changed the arms, but the issue persisted; they used a needle driver instrument instead.The site confirmed no fragment fell inside the patient's anatomy as no part was detached.The patient did not suffer any injury as a result of this incident; however, it was very dangerous and it really could have been in these retroperitoneal curettages.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive 6mm single port (sp) cadiere forceps instrument to perform failure analysis.The instrument was analyzed and was found to have a broken roll gear causing the instrument to exhibit an unintuitive motion.The motion exhibited by the instrument was precise, and proportional to what was commanded by the master tool manipulators (mtms), however the grip tips moved in the opposite direction.This behavior was observed in the roll direction and presented on all installs, indicating a misalignment of the coordinate frames during the engagement sequence.The probable root cause of unintuitive motion is attributed to the broken roll gear.
Event or Problem Description
Refer to h11 for follow-up information.